Mother has Weird Reaction To Creatine Mono, What's Going On?
My mother is 56, I recommended her to supplement with creatine monohydrate. As it is supposed to boost mental performance.
She buys the brand NOW Foods Creatine Powder
She takes 1 teaspoon and her blood pressure rises to 150, she gets a head ache and feels physically exhausted and extremely stressed. She also had symptoms of nauseousness and being hyper-active. My sister reported that my mom looked totally rattled. My mom couldn't leave the house and go to the supermarket. The effects lasted for 12 hours.
Then she takes half a teaspoon and the effects are the same but half as strong, still high blood pressure at 150 with a racing heart.
She was informed about creatine and expected to have no side effects whatsoever!
What is going on?
My mother doesn't have any illness. She's been battling with gaining weight most of her life and with fatigue and being overworked. But lately she has been able to gain weight, been more relaxed.
Any idea what could have happened? I'm really curious as well as I want to help her out. I haven't hear of this side effect to creatine.
Thanks for any input!